MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA MINIMAX CEMENTLESS ANATOMICAL STEM RIGHT SIZE 5; CEMENTLESS HIP STEM

MEDACTA INTERNATIONAL SA MINIMAX CEMENTLESS ANATOMICAL STEM RIGHT SIZE 5; CEMENTLESS HIP STEM
Model Number 01.13.105R
Health Effect - Clinical Code Joint Disorder (2373)
Date of Event 07/04/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 25 july 2018: lot 178979: (b)(4) items manufactured and released on 15 march 2018.Expiration date: 2023-03-06.No anomalies found related to the issue.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Clinical evaluation performed by medical affairs manager on jul 19, 2018: postoperative femoral fracture occurred 1 month after primary cementless total hip arthroplasty in an elderly ((b)(6)) woman.The fracture probably occurred during the walking rehabilitation period when a sudden movement on a weakened bone due to normal intraoperative femoral preparation may have caused the fracture.There is no reason to suspect a faulty device.
 
Event or Problem Description
On (b)(6) 2018 we were informed by the surgeon about a metaphyseal periprosthetic fracture, identified on a patient operated on (b)(6) 2018 through amis approach.Starting from (b)(6) 2018, the patient reported hip pain and, after having analyzed detailed exams (x-rays and tac images), the surgeon noticed a metaphyseal femoral fracture which caused stem loosening.The surgeon e-operated the patient on (b)(6) 2018 (through amis approach): after having easily removed the hip stem, the surgeon fixed the fracture through 3 metaphyseal bone cerclages.Finally, he implanted a quadra-r stem, also changing the femoral ball head.

Brand Name
MINIMAX CEMENTLESS ANATOMICAL STEM RIGHT SIZE 5
Common Device Name
CEMENTLESS HIP STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
MDR Report Key7726660
Report Number3005180920-2018-00565
Device Sequence Number1753562
Product Code LZO
UDI-Device Identifier07630030803246
UDI-Public07630030803246
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K170845
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/06/2023
Device Model Number01.13.105R
Device Lot Number178979
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/03/2018
Initial Report FDA Received Date07/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR
Patient Weight60